About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 312479, 10 pages
http://dx.doi.org/10.1155/2013/312479
Research Article

Berinde-Type Generalized Contractions on Partial Metric Spaces

1Department of Mathematics, College of Education of Jubail, Dammam University, Saudi Arabia
2Laboratoire Physique Mathmaétique, Fonctions Spéciales et Applications (MAPSFA) LR11ES35, Université de Sousse, Ecole Supérieure des Sciences et de Technologie de Hammam Sousse, Rue Lamine el Abbassi, 4011 Hammam Sousse, Tunisia
3Department of Mathematics, Atilim University, İncek, 06836 Ankara, Turkey

Received 21 October 2012; Accepted 4 December 2012

Academic Editor: Abdul Latif

Copyright © 2013 Hassen Aydi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We consider generalized Berinde-type contractions in the context of partial metric spaces. Such contractions are also known as generalized almost contractions in the literature. In this paper, we extend, generalize, and enrich the results in this direction. Some examples are presented to illustrate our results.

1. Introduction and Preliminaries

Matthews [1] introduced the notion of a partial metric space as a part of the study of denotational semantics of data for networks, showing that the contraction mapping principle [2] can be generalized to the partial metric context for applications in program verifications. Later, there have been several recent extensive researchs on (common) fixed points for different contractions on partial metric spaces, see [328].

First, we recall some basic concepts and notations.

Definition 1. A partial metric on a nonempty set is a function such that for all : (),(), (), (). A partial metric space is a pair such that is a nonempty set and is a partial metric on .

Example 2 (see [1]). Let and defined on by for all . Then is a partial metric space.

Example 3 (see [20, 26]). Let and be a metric space and a partial metric space, respectively. Functions () given by define partial metrics on , where is an arbitrary function and .

Example 4 (see [1]). Let and define . Then is a partial metric space.

Example 5 (see [1]). Let and define by Then is a partial metric space.

Remark 6. It is clear that, if , then from and , we get . On the other hand, may not be even if .

Each partial metric on generates a topology on which has as a base the family of open -balls , where for all and .

If is a partial metric on , then the functions , given by are equivalent metrics on .

Definition 7 (see [1]). Let be a partial metric space. (1) A sequence in is called a Cauchy sequence in if exists and is finite.(2) is called complete if every Cauchy sequence converges with respect to to a point such that .

Lemma 8 (see [1]). Let be a partial metric space. (1) is a Cauchy sequence in if and only if it is a Cauchy sequence in the metric space .(2) A partial metric space is complete if and only if the metric space is complete. Furthermore, if and only if

Lemma 9 (see [20]). Let be a convergent sequence in a partial metric space such that and with respect to . If then .

Lemma 10 (see [20]). Let and be two sequences in a partial metric space such that then . In particular, for every .

Lemma 11 (see [3]). Let be a partial metric space and , with respect to , with . Then for all .

The concept of almost contractions was introduced by Berinde [29, 30] on metric spaces. Other results on almost contractions could be found in [3134]. Recently, Altun and Acar [35] characterized this concept in the setting of partial metric space and proved some fixed point theorems using these concepts. Very recently, Turkoglu and Ozturk [27] established a fixed point theorem for four mappings satisfying an almost generalized contractive condition on partial metric spaces. In this paper, we generalize the results given in [27, 35] by presenting some fixed point results for self mappings involving some almost generalized contractions in the setting of partial metric spaces. Also, we give some illustrative examples making our results proper.

2. Main Results

We start to this section by defining some sets of auxiliary functions. Let denote all functions such that if and only if . We denote by and be subsets of such that Let a partial metric space. We consider the following expressions: for all .

Our first result is the following.

Theorem 12. Let be a complete partial metric space. Let be a self mapping. Suppose there exist , and such that for all Then has a unique fixed point, say . Also, one has .

Proof. Let . We construct a sequence in in a way that for all . Suppose that for some . So we have , that is, is the fixed point of .
From now on, assume that for all . By (9), we have where Since , we get . Hence, it follows that which yields that Since is nondecreasing, then where Due to , we have Hence, the expression (15) turns into
If for some , then by (12) so . By (), we get , which is a contradiction with respect to for all . Thus so from (14) Thus, the sequence is non-increasing and so there exists such that Suppose that . Taking in inequality (12) and using (20), we get By continuity of and lower semicontinuity of , we get , so , that is, , a contradiction. We conclude that We will show that is a Cauchy sequence in the partial metric space . From Lemma 8, we need to prove that is a Cauchy sequence in the metric space . Suppose to the contrary that is not a Cauchy sequence in the metric space . Then, there is a such that for an integer there exist integers such that By definition of , we have for each , so (25) gives us For every integer , let be the least positive integer exceeding satisfying (26) then Now, using (26), (27), and the triangular inequality (which still holds for the partial metric ), we obtain Then by (24) it follows that Also, by the triangle inequality, we have From (24) and (29) we get Similarly, by triangle inequality and from (24), (29), and (31) we get Having so referring to (24), we get Moreover Thus, from (24), (29), (31), and (34), we get From (9), we have where
By (36), we get and referring to (33), (38) and letting , we get so , which is a contradiction with respect to . Thus we proved that is a Cauchy sequence in the metric space .
Since is complete, then from Lemma 8, is a complete metric space. Therefore, the sequence converges to some in , that is, Again, from Lemma 8, On the other hand, thanks to (24) and the condition from Definition 1, so it follows that Now, we show that . Assume this is not true, then from (9) we obtain where Thanks to (46), it is obvious that . Therefore, using (24) and again (46), we deduce that Also because (24) and (45) give . Now, taking the upper limit as , we obtain using the properties of and so , that is, , so . We conclude that has a fixed point and .
Now if (so ) is another fixed point of (with ), then by (46), Hence, using (9) we obtain that is, , which is a contradiction. The proof of Theorem 12 is completed.

As a consequence of Theorem 12, we may state the following corollaries.

First, taking in Theorem 12, we have the following.

Corollary 13. Let be a complete partial metric space. Let be a self mapping. Suppose there exist and such that for all Then has a unique fixed point, say . Also, one has .

Corollary 14. Let be a complete partial metric space. Let be a self mapping. Suppose there exist and such that for all Then has a unique fixed point, say . Also, one has .

Proof. It follows by taking and in Theorem 12.

Denote by the set of functions satisfying the following hypotheses: is a Lebesgue-integrable mapping on each compact subset of , (2) for every , we have .

We have the following result.

Corollary 15. Let be a complete partial metric space. Let be a self mapping. Suppose there exist and such that for all Then has a unique fixed point, say . Also, one has .

Proof. It follows from Theorem 12 by taking

Taking in Corollary 15, we obtain the following result.

Corollary 16. Let be a complete partial metric space. Let be a self mapping. Suppose there exist such that for all Then has a unique fixed point, say . Also, one has .

Now, let be the set of functions satisfying the following hypotheses:() is nondecreasing() converges for all .

Note that if , is said a -comparison function. It is easily proved that if is a -comparison function, then for any . Our second main result is as follows.

Theorem 17. Let be a complete partial metric space. Let be a mapping such that there exist and such that for all Then has a unique fixed point, say . Also, one has .

Proof. Let . Let in such that for all .
If for some , the proof is completed. Assume that for all .
From (59) As explained in the proof of Theorem 12, we may get Therefore If for some , we have . So from (62), we obtain that a contradiction. Thus, for all , we have Using (62) and (64), we get that By induction, we get for all . By triangle inequality, we have for Keeping in mind that is a -comparison function, then and so is a Cauchy sequence in with . Since is complete then converges, with respect to , to a point such that Now we claim that . Suppose the contrary, then . By (59), we have where By (68), we have Therefore which is a contradiction. That is . Thus, we obtained that is a fixed point for and .
Now if (so ) is another fixed point of , then by (68), Hence, using (59) we obtain which is a contradiction. Thus and the proof of Theorem 17 is completed.

Taking in Theorem 17, we have the following.

Corollary 18. Let be a complete partial metric space. Let be a mapping such that there exists such that for all Then has a unique fixed point, say . Also, one has .

Taking where in Corollary 18, we obtain the Ćirić fixed point theorem [36] in the setting of metric spaces (by considering is a metric).

Corollary 19. Let be a complete metric space. Let be a mapping such that there exists such that for all Then has a unique fixed point.

Remark 20. Corollary 14 generalizes Theorem 10 (with ) of Turkoglu and Ozturk [27]. Corollary 18 improves Theorem 1 of Altun et al. [4] by assuming that is not continuous.

3. Examples

We give in this section some examples making effective our obtained results.

Example 21. Let and for all . Then is a complete partial metric space. Consider defined by Take and for all . Note that and . Take , then for all . Thus, (9) holds. Applying Theorem 12, has a unique fixed point, which is .

Example 22. Let and . Let be defined as follows: By simple calculation, we get that Hence, we derive that For , and all conditions of Theorem 12 are satisfied. Notice that is the unique fixed point of .

Example 23. Let and be defined by . Define by and let defined by By induction, we have for all , so it is clear that is a -comparison function. Now we show that (59) is satisfied for all . It suffices to prove it for . Consider the following six cases.
Case 1. Let , then
Case 2. Let , then
Case 3. Let , then
Case 4. Let and then
Case 5. Let and , then
Case 6. Let and then Since, for all then (59) is verified. Applying Theorem 17, has a unique fixed point, which is .

All presented theorems involve generalized almost contractive mappings which have a unique fixed point. But, one of the main features of Berinde contractions is the fact that they do possess more that one fixed point. In this direction, Altun and Acar [35] proved the following result.

Theorem 24. Let a complete partial metric space. Given satisfying for all . Then, has a fixed point.

The following example illustrates Theorem 24 where we have two fixed points.

Example 25. Let . A partial metric is defined by Define the mapping by It is easy to show that (91) is satisfied. Applying Theorem 24, has a fixed point. Note that has two fixed points which are and .

References

  1. S. G. Matthews, “Partial metric topology,” in Papers on General Topology and Applications, vol. 728 of Annals of the New York Academy of Sciences, pp. 183–197, New York Academy of Sciences, New York, NY, USA, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  2. S. Banach, “Sur les opérations dans les ensembles abstraits et leur application aux équations intégrales,” Fundamenta Mathematicae, vol. 3, pp. 133–181, 1922.
  3. T. Abedeljawad, E. Karapınar, and K. Taş, “Existence and uniqueness of common fixed point on partial metric spaces,” Applied Mathematics Letters, vol. 24, pp. 1894–1899, 2011.
  4. I. Altun, F. Sola, and H. Simsek, “Generalized contractions on partial metric spaces,” Topology and Its Applications, vol. 157, no. 18, pp. 2778–2785, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. I. Altun and A. Erduran, “Fixed point theorems for monotone mappings on partial metric spaces,” Fixed Point Theory and Applications, Article ID 508730, 10 pages, 2011. View at Zentralblatt MATH · View at MathSciNet
  6. H. Aydi, “Some coupled fixed point results on partial metric spaces,” International Journal of Mathematics and Mathematical Sciences, Article ID 647091, 11 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. H. Aydi, “Some fixed point results in ordered partial metric spaces,” Journal of Nonlinear Science and Its Applications, vol. 4, no. 3, pp. 210–217, 2011. View at Zentralblatt MATH · View at MathSciNet
  8. H. Aydi, “Fixed point results for weakly contractive mappings in ordered partial metric spaces,” Journal of Advanced Mathematical Studies, vol. 4, no. 2, pp. 1–12, 2011. View at MathSciNet
  9. H. Aydi, “Fixed point theorems for generalized weakly contractive condition in ordered partial metric spaces,” Journal of Nonlinear Analysis and Optimization, vol. 2, no. 2, pp. 269–284, 2011. View at Zentralblatt MATH · View at MathSciNet
  10. H. Aydi, “Common fixed point results for mappings satisfying (ψ,ϕ)-weak contractions in ordered partial metric spaces,” International Journal of Mathematics and Statistics, no. 2, pp. 53–64, 2012. View at MathSciNet
  11. H. Aydi, “Coupled fixed point results in ordered partial metric spaces,” Selçuk Journal of Applied Mathematics, vol. 13, no. 1, pp. 23–33, 2012.
  12. L. Ćirić, B. Samet, H. Aydi, and C. Vetro, “Common fixed points of generalized contractions on partial metric spaces and an application,” Applied Mathematics and Computation, vol. 218, no. 6, pp. 2398–2406, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. C. Di Bari, M. Milojević, S. Radenović, and P. Vetro, “Common fixed points for self-mappings on partial metric spaces,” Fixed Point Theory and Applications. Preprint.
  14. D. Ilić, V. Pavlović, and V. Rakočević, “Some new extensions of Banach's contraction principle to partial metric space,” Applied Mathematics Letters, vol. 24, no. 8, pp. 1326–1330, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. T. Abdeljawad, E. Karapınar, and K. Taş, “Existence and uniqueness of a common fixed point on partial metric spaces,” Applied Mathematics Letters, vol. 24, no. 11, pp. 1900–1904, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  16. E. Karapınar, “A note on common fixed point theorems in partial metric spaces,” Miskolc Mathematical Notes, vol. 12, no. 2, pp. 185–191, 2011. View at Zentralblatt MATH · View at MathSciNet
  17. E. Karapınar, “Some fixed point theorems on the class of comparable partial metric spaces,” Applied General Topology, vol. 12, no. 2, pp. 187–192, 2011. View at MathSciNet
  18. E. Karapınar, “Generalizations of Caristi Kirk's theorem on partial metric spaces,” Fixed Point Theory and Applications, vol. 4, 7 pages, 2011. View at Zentralblatt MATH · View at MathSciNet
  19. E. Karapınar, “Ćirić types nonunique fixed point theorems on partial metric spaces,” Journal of Nonlinear Science and Its Applications, vol. 5, no. 2, pp. 74–83, 2012. View at MathSciNet
  20. E. Karapınar, N. Shobkolaei, S. Sedghi, and S. M. Vaezpour, “A common fixed point theorem for cyclic operators on partial metric spaces,” Filomat, vol. 26, pp. 407–414, 2012.
  21. E. Karapınar, “Weak ϕ-contraction on partial metric spaces,” Journal of Computational Analysis and Applications, vol. 14, no. 2, pp. 206–210, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  22. S. Romaguera, “Fixed point theorems for generalized contractions on partial metric spaces,” Topology and Its Applications, vol. 159, no. 1, pp. 194–199, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. S. Romaguera, “Matkowski's type theorems for generalized contractions on (ordered) partial metric spaces,” Applied General Topology, vol. 12, no. 2, pp. 213–220, 2011. View at Zentralblatt MATH · View at MathSciNet
  24. S. Romaguera and M. Schellekens, “Partial metric monoids and semivaluation spaces,” Topology and Its Applications, vol. 153, no. 5-6, pp. 948–962, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. S. Romaguera and O. Valero, “A quantitative computational model for complete partial metric spaces via formal balls,” Mathematical Structures in Computer Science, vol. 19, no. 3, pp. 541–563, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. N. Shobkolaei, S. M. Vaezpour, and S. Sedghi, “A common fixed point theorem on ordered partial metric spaces,” Journal of Basic and Applied Scientific Research, vol. 1, pp. 3433–3439, 2011.
  27. A. D. T. Turkoglu and V. Ozturk, “Common fixed point results for four mappings on partial metric spaces,” Abstract and Applied Analysis, vol. 2012, Article ID 190862, 11 pages, 2012. View at Publisher · View at Google Scholar
  28. F. Vetro and S. Radenović, “Nonlinear ψ-quasi-contractions of Ćirić-type in partial metric spaces,” Applied Mathematics and Computation, vol. 219, no. 4, pp. 1594–1600, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. V. Berinde, “Approximating fixed points of weak contractions using the Picard iteration,” Nonlinear Analysis Forum, vol. 9, no. 1, pp. 43–53, 2004. View at MathSciNet
  30. V. Berinde, “General constructive fixed point theorems for Ćirić-type almost contractions in metric spaces,” Carpathian Journal of Mathematics, vol. 24, no. 2, pp. 10–19, 2008. View at Zentralblatt MATH · View at MathSciNet
  31. M. Abbas and D. Ilić, “Common fixed points of generalized almost nonexpansive mappings,” Filomat, vol. 24, no. 3, pp. 11–18, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  32. V. Berinde, “Some remarks on a fixed point theorem for Ćirić-type almost contractions,” Carpathian Journal of Mathematics, vol. 25, no. 2, pp. 157–162, 2009. View at Zentralblatt MATH · View at MathSciNet
  33. V. Berinde, “Approximating common fixed points of noncommuting almost contractions in metric spaces,” Fixed Point Theory, vol. 11, no. 2, pp. 179–188, 2010. View at Zentralblatt MATH · View at MathSciNet
  34. V. Berinde, “Common fixed points of noncommuting almost contractions in cone metric spaces,” Mathematical Communications, vol. 15, no. 1, pp. 229–241, 2010. View at Zentralblatt MATH · View at MathSciNet
  35. I. Altun and O. Acar, “Fixed point theorems for weak contractions in the sense of Berinde on partial metric spaces,” Topology and Its Applications, vol. 159, no. 10-11, pp. 2642–2648, 2012. View at Publisher · View at Google Scholar
  36. L. Ćirić, “A generalization of Banach's contraction principle,” Proceedings of the American Mathematical Society, vol. 45, pp. 267–273, 1974. View at Zentralblatt MATH · View at MathSciNet